MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT

MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT
Model Number 305C223
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that immediately post implant of this 23mm bioprosthetic aortic valve, it was explanted and replaced with a bioprosthetic valve of the same size and model.The reason for replacement was reported as a tear in one of the leaflets.It was also reported that the tear could have been introduced during the implant procedure.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed damage to the back of the right/non-coronary stent post, which likely occurred during the explant process.All leaflets were flexible and in a semi-relaxed position, which is a normal finding for this valve.A tear was observed on the free margin of the right cusp adjacent to the right/non-coronary commissure.Another tear was observed on the right cusp of the right/left commissure.Both tears appeared linear, which is consistent with a laceration made by a sharp instrument.The left/non-coronary commissure appeared intact.The tears on the right cusp altered the right/non-coronary and right/left commissures.Conclusions: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Multiple downstream manufacturing checkpoints would have identified this degree of damage.A conclusive cause of the leaflet tears could not be determined, but from the information available, it is probable that the tears occurred during the implant procedure.Coding updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9780432
Report Number2025587-2020-00658
Device Sequence Number11457707
Product Code DYE
UDI-Device Identifier00643169594692
UDI-Public00643169594692
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model Number305C223
Device Catalogue Number305C223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR